Jump to content
CrazyBoards.org

Sign in to follow this  
AnnaSchneider7777

Has anyone ever taken latuda for bipolar?

Recommended Posts

I just went to the psychiatrist yesterday. He's weaning me off amitriptyline. He says it will take 3-6 months. He started me on Latuda. What's your experience with this? How did it affect your sleep anxiety, depression, and mood swings.

Share this post


Link to post
Share on other sites

Latuda made me extremely sleepy when I took it properly with food. I wasn't on it very long, but it did help lift my mood and lowered my anxiety. Unfortunately I had a dystonic reaction to it (intense jaw pain) and had to stop it. I hated having to take it with food, because I generally wasn't hungry at bedtime, and dinner was way too early to take it. Efficacy is severely decreased if you take it without food.

  • Like 2

Share this post


Link to post
Share on other sites

I take it.  But it's so fucking expensive.  I have insurance too, and I had to meet my high deductible before they would cover it.  I've gone a few times with not taking it, and I immediately notice a difference.  My anxiety spikes and I do the whole can't function or get our of bed thing.  

  • Like 1

Share this post


Link to post
Share on other sites

I took it for bipolar and it did WONDERS for my mood and energy level. The only problem is that it made me very angry and aggressive, so I had to stop taking it. But it works different for everybody!

Share this post


Link to post
Share on other sites

From what I gather, people have strong opinions on this one.  I thought I was losing my mind on it, but, of course, ymmv. It may work wonders for you. Trust your pdoc.

Share this post


Link to post
Share on other sites

New here. Diagnosed bipolar a year ago, taking Latuda @ 60, and loving it. The major issue is that you MUST take it with food to be effective. Also, not taking it with food makes you sick and act weird, like dizzy or drunk. I take mine with a shake at night, or if I'm eating late enough, with dinner.

Share this post


Link to post
Share on other sites

It gave me akathisia. I pumped my legs up and down like I was riding a bicycle for a good hour after taking it. Felt like I was jumping out of my skin.

Share this post


Link to post
Share on other sites

I took it for about three years and eventually stopped because insurance was fighting me about it, and I would get an awful sour stomach with it no matter how much food I took it with.  It also messed up my sleep.

It kept me from having major depressive episodes or being manic, but I also think it diminished my capacity to sustain interest or focus on things, which I originally attributed to ADD.  I also have had a big, nasty crying fit about once a week, which I originally thought was just me but now think was the effect of its being a dopamine antagonist.  

Share this post


Link to post
Share on other sites

I loved it, I was the most stable I had been in years. I had to stop taking it because I couldn't afford it.

Share this post


Link to post
Share on other sites

I have been on this medication for just over a week and the only side effect that I am finding is that I have difficulty keeping my attention on a topic.  My mind wanders easily.  I have difficulty staying focused on a TV show, a book, or conversations.  Other than that, it is already helping with my severe depression.  I go back to the doctor on December 1st and will see how things are going by that point.  If the attention issues don't improve, I wonder what she will want to do? Change the med, or add something to it?

 

Share this post


Link to post
Share on other sites

I am on my first month with this medication.  It has really helped with my depression and my night time anxiety that used to keep me awake because my mind thought of every crazy thing that could possibly happen and kept me awake. 

The issues that I am having with it include being very drowsy all day long and having difficulty being able to focus and/or concentrate.  I have trouble reading a book or staying focused on a TV show.  I go back to the doctor on Friday and will ask her about these issues to see if there is anything that I can do to ease the side effects.  

Share this post


Link to post
Share on other sites

With a pill that expensive I would worry the doctor is getting kick back for prescribing it. Especially without trying other stuff first. My doctor said he always starts off with the gold standards like lithium and depakote, because they are typically the most effective, with the most amount of people, and are very cheap.

Share this post


Link to post
Share on other sites
3 hours ago, DebbieNinja said:

I am on my first month with this medication.  It has really helped with my depression and my night time anxiety that used to keep me awake because my mind thought of every crazy thing that could possibly happen and kept me awake. 

The issues that I am having with it include being very drowsy all day long and having difficulty being able to focus and/or concentrate.  I have trouble reading a book or staying focused on a TV show.  I go back to the doctor on Friday and will ask her about these issues to see if there is anything that I can do to ease the side effects.  

Debbie, I found that my own Latuda side effects (nausea and nasty episodes of anxiety) went away after a few months on the medication. You could try to stick with it for a few months and see if it goes away. I have also heard of psychiatrists prescribing stuff like Cogentin to help, or at least mine mentioned it offhand, but I never needed it. 

Share this post


Link to post
Share on other sites

Thank you, Bubble.  I plan to ask my doctor on Friday when I go to see if she has any suggestions.  If the fatigue can either go away after my body adjusts to it, or my doc can prescribe something to combat the side effect, I will be thrilled.  I honestly haven't felt this good "mentally" in years.  

Share this post


Link to post
Share on other sites
On 11/26/2017 at 4:46 PM, phidippus said:

I did well on Latuda.  Minimal side effects.  Geodon worked better for me though.

Yep.  I actually loved Latuda, but it was too expensive even with insurance.  Depression and anxiety wise it did good. I did have the jaw pain like someone mentioned. I’m on geodon now as well.  

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...